Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Cyber

Accutane users - anybody get this rash?

I'm halfway through the 2nd month of accutane. Started off at 40 mg and developed this kinda rash on my right hand (as shown in the attachment). It went away after a week. Starting month 2, this rash showed up again but now it's on both hands, more severe on the right.

The rash looks like little circles around my hair follicles. It doesn't look to bad in the picture but it's actually more red in real life.

Anyone else experience this?

post-2009-1138680012_thumb.jpg

post-2009-1138680012_thumb.jpg

Share this post


Link to post
Share on other sites

Sort of looks like dermatitus maybe... Or Folliculitus. Try to moisturize more often, dont use harsh shampoos or soaps/hand soaps. Dont have your hands in water alot, if you can... I had a rash on my hands similar to that but much worse because it was in between each finger,too- when I was right out of school and did shampoos at a salon. It was contact dermatitus and it sucked.

Ask your derm when you in for a followup.. if u dont have it when u go, print out that picture and show them just to be absolutely sure, altho im sure its nothing seriousl

Share this post


Link to post
Share on other sites

It's a form of eczema--quite common side effect; you need to moisturize your body immediately after you shower while your skin is still relatively moist. Keep those problem areas (e.g., back of your hands) moisturized and you should start to see improvement in a few days time.

Share this post


Link to post
Share on other sites

Yep I got exactly the same, only on my right hand. I moisturized it better and it went away. Then i stopped moisturizing that much again and it was back a few days ago... But it has gone away again, just keep moisturizing.

Share this post


Link to post
Share on other sites
Guest tenshigirl25

yeha me too.. i get it only on my right arm for some reason..it comes and goes like urs.. if i get scratched or sometimes develop a rash in areas, it seems to take longer to heal but yeha, it's completely normal.

Share this post


Link to post
Share on other sites

Go show a pharmacist, they'll recommend something to use and advise you to see a doctor if the rash doesn't get better.

Share this post


Link to post
Share on other sites

Use a heavier moisturizer on the rashy area, and a good body lotion everywhere else. If you have any Aquaphor you can use that on the rash. If it's itchy get a 1% hydrocortisone cream for it. It will recur if you slack on the moisturization, so keep up with it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×